Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Depression

Menstrual Dysfunction

03/27/2009

Question:

I have been on Lexapro for only about 2 months and the only side effect (if it is one) is my menstraul. I have not seen it for going on three months. I am not pregnant. I know this for sure because Ive taken tons of pregnancy tests and also had blood work done that said that I wasnt pregnant. I asked my psychiatrist is this a side effect of lexepro she said no but im scared I dont know whats going on with my body. Please tell me could this be a cause of Lexepro.

Answer:

It is possible that Lexapro can causes changes in menstrual cycles although it is not the most common side effect. Alternatives for depression are a possibility depending on any improvement that you've experienced with Lexapro. Your primary care physician and/or OB-GYN can work together with your psychiatrist to help you resolve this situation.

For more information:

Go to the Depression health topic, where you can:

Response by:

Nicholas A Votolato, RPh BCPP Nicholas A Votolato, RPh BCPP
Formerly:
Introductory Clinicxal Psychopharamcology
Advanced Clinical Psychopharmacology
Clinical Pharmacokinetics
Clinical Therapetics
College of Medicine
The Ohio State University